Alert archive / Florida / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 227, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Jul 28, 2003, 2:57 PM EDT for Flagler County, Florida. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 28, 2003, 2:57 PM EDT (18:57 UTC)
- Expired
- Jul 28, 2003, 3:30 PM EDT
- In force
- 33 min
- Issued by
- NWS Jacksonville, FL
- Area
- Counties, with a storm outline in the text
County Flagler County, FL
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 7.0 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1515 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 872 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- -2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 28, 2:20 PM EDT, 37 minutes earlier.
Area forecast discussion, Jul 28, 2:20 PM EDT, 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 220 PM EDT MON JUL 28 2003 CURRENT...WK PATTERN ALOFT WITH A VORT MAX OVER SE GA. AT THE SFC...WK RIDGE OVER GULF COAST STATES AND A TROF JUST E OF THE APPALACHIANS. CONVECTION ALREADY FIRING ACROSS THE AREA...MAINLY OVER FL S OF A KSGJ TO KCTY LINE AND OVER COASTAL GA ASSOCIATED WITH VORT MAX. PUBLIC...EXPECT CONVECTION TO CONTINUE TO FILL IN THIS EVENING... WITH LOWEST POPS OVER W ZONES...SOME STORMS MAY BE STRONG. EXPECT TSTMS TO DIE OFF BEFORE MIDNIGHT WITH ANOTHER REPEAT PERFORMANCE TUE. IN THE NEAR TERM...UPPER TROF TRIES TO DIG OVER E 1/2 OF THE COUNTRY...BUT MAIN TROFFING WILL OCCUR IN EXTENDED FCST. SFC FRONT WILL STAY WELL N OF THE CWA. WILL CONTINUE PATCHY LATE NIGHT FOG VERBIAGE...BUT WILL TRIM AREAL COVERAGE BASED ON MESO-ETA FOUS NUMBERS. MOST FOG WILL OCCUR IN AREAS WHICH RECEIVE RAIN EACH DAY...AND VSBYS SHOULD NOT DIP MUCH BELOW 3 MI. EXTENDED...UPPER TROF DIGS OVER E U.S. AGAIN BY THE WEEKEND...WITH ASSOCIATED SFC COLD FRONT STILL NOT PENETRATING PAST CENTRAL GA. WILL CONTINUE GENERALLY CLIMO POPS...BUT WILL LEAVE A SLIGHT POP IN THE LATE NIGHT HOURS OVER THE N AND W ZONES FRI AND SAT MORNINGS. TEMPS TO CONTINUE NEAR CLIMO. MARINE...LIGHT SW FLOW CONTINUES AROUND RIDGE. NO HEADLINES. FIRE WX...NO CONCERNS. PRELIMINARY POINT TEMPS/POPS... AMG 72 91 70 90 / 30 40 30 50 SSI 73 88 74 88 / 30 40 20 40 JAX 72 91 73 91 / 40 40 30 50 SGJ 74 88 74 89 / 30 50 30 50 GNV 73 90 72 91 / 40 50 20 50 OCF 73 90 72 91 / 40 50 20 50 .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. CARROLL/CAMP/KEEGAN
Hazardous weather outlook, Jul 28, 6:00 AM EDT, 8 hours 57 minutes before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-281445- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 600 AM EDT MON JUL 28 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...TODAY AND TONIGHT... PATCHY DENSE FOG WILL AGAIN REDUCE THE VISIBILITY TO BETWEEN ONE-QUARTER AND THREE-QUARTERS OF A MILE IN A FEW LOCATIONS. SUDDEN CHANGES IN VISIBILITY ARE POSSIBLE AND MOTORISTS SHOULD REMAIN ALERT FOR THIS POSSIBILITY. THE FOG WILL LIKELY BE THICKEST NEAR LAKES...PONDS...RIVERS AND LOW SPOTS IN THE ROADWAY. THE FOG SHOULD BEGIN TO LIFT BY 8 AM AND SHOULD BURN OFF IN MOST LOCATIONS BY 9 AM. OTHERWISE...SCATTERED SHOWER AND THUNDERSTORM ACTIVITY IS EXPECTED BY LATE MORNING AND PERSISTING INTO THIS EVENING. THE BEST CHANCE OF THUNDERSTORM ACTIVITY WILL BE IN SOUTHEAST GEORGIA WHERE AN UPPER LEVEL SYSTEM WILL AID IN DEVELOPMENT AND ALONG THE EAST COAST INTO EARLY THIS EVENING AS STORMS THAT FORM EAST OF I 75 SLOWLY PUSH BACK TOWARD THE COASTAL COUNTIES. THE STORMS WILL BE SLOW MOVERS...THEREFORE THE MAIN CONCERNS WILL BE HEAVY RAINS OF OVER 2 INCHES...FREQUENT CLOUD TO GROUND LIGHTNING...AND WIND GUSTS TO 40 MPH. IF STORMS APPROACH YOUR AREA SEEK SAFE SHELTER. REMEMBER IF YOU CAN HEAR THUNDER YOU ARE CLOSE ENOUGH TO BE STRUCK. .DAYS TWO THROUGH SEVEN...TOMORROW THROUGH DAY SEVEN... SCATTERED THUNDERSTORMS ARE EXPECTED EACH DAY..MAINLY DURING THE AFTERNOON AND EVENING HOURS. OTHERWISE...NO OTHER HAZARDOUS WEATHER CONDITIONS ARE EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME...HOWEVER SPOTTERS ARE REQUESTED TO SELF-ACTIVATE IF WARNINGS ARE ISSUED FOR YOUR AREA LATER TODAY. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. DEESE
In the hours before
Special weather statement, Jul 28, 1:45 PM EDT, 1 hour 12 minutes before
FLZ033-281830- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 145 PM EDT MON JUL 28 2003 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR EASTERN ST JOHNS COUNTY FOR STRONG THUNDERSTORMS WITH HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 230 PM... AT 145 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED OVER VILANO BEACH...OR ABOUT 2 MILES NORTHEAST OF ST. AUGUSTINE...MOVING SOUTHEAST AT 10 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND VILANO BEACH...ST. AUGUSTINE...ANASTASIA...ST. AUGUSTINE SOUTH...ST. AUGUSTINE SHORES...ST. AUGUSTINE BEACH...DUPONT CENTER AND CRESCENT BEACH THROUGH 230 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS UP TO 40 MPH CAN BE EXPECTED. HEAVY RAINFALL WILL ALSO PRODUCE PONDING OF WATER ON ROADWAYS ALONG THE COAST AND LOCALIZED FLOODING OF LOW LYING AREAS. HESS
Special weather statement, Jul 28, 2:13 PM EDT, 44 minutes before
FLZ038-281900- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 213 PM EDT MON JUL 28 2003 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR FLAGLER COUNTY FOR STRONG THUNDERSTORMS WITH HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 3 PM... AT 213 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 3 MILES NORTHEAST OF PALM COAST TO 10 MILES NORTHWEST OF ESPANOLA... OR ALONG A LINE EXTENDING FROM 3 MILES NORTHEAST OF PALM COAST TO 8 MILES NORTH OF ANDALUSIA...MOVING SOUTHEAST AT 5 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND MARINELAND...PALM COAST...ESPANOLA...FLAGLER BEACH AND BUNNELL THROUGH 300 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS UP TO 40 MPH CAN BE EXPECTED. HEAVY RAINFALL WILL ALSO PRODUCE PONDING OF WATER ON ROADWAYS AND LOCALIZED FLOODING OF LOW LYING AREAS. HESS
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 4:29 PM EDT | Severe Thunderstorm Warning | JAX | Marion | 31 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.